Alert archive / Iowa / Wind Advisories in 2010

Wind Advisory 4, NWS La Crosse, WI

September 3, 20104 counties in Iowa; 4 counties in Minnesota

NWS La Crosse, WI issued this wind advisory at Sep 3, 2010, 3:52 AM CDT for 4 counties in Iowa; 4 counties in Minnesota. It took effect at Sep 3, 2010, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 3:52 AM CDT (08:52 UTC)
In effect from
Sep 3, 2010, 10:00 AM CDT
Expired
Sep 3, 2010, 6:00 PM CDT
In force
8 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WWUS73 KARX 030852
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
352 AM CDT FRI SEP 3 2010

...GUSTY NORTHWEST WINDS TODAY...

.A DEEP LOW PRESSURE SYSTEM OVER LAKE SUPERIOR WILL PRODUCE STRONG
AND GUSTY NORTHWEST WINDS ACROSS PORTIONS OF SOUTHEAST MINNESOTA
AND NORTHEAST IOWA LATE THIS MORNING INTO EARLY THIS EVENING.
SUSTAINED WINDS WILL BE IN THE 25 TO 30 MPH RANGE WITH GUSTS
AROUND 45 MPH. THESE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET.

IAZ008-009-018-019-MNZ086-087-094-095-031700-
/O.NEW.KARX.WI.Y.0004.100903T1500Z-100903T2300Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
352 AM CDT FRI SEP 3 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* NORTHWEST WINDS ARE EXPECTED TO INCREASE THIS MORNING AND BECOME
  STRONG AND GUSTY BY 10 AM...LASTING UNTIL 6 PM.

* SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN BE
  EXPECTED. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

DAS

WEATHER.GOV/LACROSSE
3 follow-up statements
201 
WWUS73 KARX 031601
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 AM CDT FRI SEP 3 2010

...GUSTY NORTHWEST WINDS TODAY...

.A DEEP LOW PRESSURE SYSTEM OVER NORTHERN LAKE SUPERIOR IS
RESULTING IN STRONG AND GUSTY NORTHWEST WINDS ACROSS PORTIONS OF
SOUTHEAST MINNESOTA AND NORTHEAST IOWA LATE THIS MORNING...WITH
THESE GUSTY WINDS EXPECTED TO LAST INTO THE EARLY EVENING HOURS. SUSTAINED
WINDS WILL BE IN THE 25 TO 30 MPH RANGE WITH GUSTS AROUND 45 MPH.
THESE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET.

IAZ008-009-018-019-MNZ086-087-094-095-032300-
/O.CON.KARX.WI.Y.0004.000000T0000Z-100903T2300Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
1101 AM CDT FRI SEP 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED THROUGH 6 PM TODAY. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
576 
WWUS73 KARX 032047
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
347 PM CDT FRI SEP 3 2010

...GUSTY NORTHWEST WINDS TODAY...

.A DEEP LOW PRESSURE SYSTEM OVER SOUTHERN ONTARIO IS RESULTING IN
STRONG AND GUSTY NORTHWEST WINDS ACROSS PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA THIS AFTERNOON...WITH THESE GUSTY
WINDS EXPECTED TO LAST INTO THE EARLY EVENING HOURS. SUSTAINED
WINDS WILL BE IN THE 25 TO 30 MPH RANGE WITH GUSTS AROUND 45 MPH
AT TIMES. THESE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET.

IAZ008-009-018-019-MNZ086-087-094-095-032300-
/O.CON.KARX.WI.Y.0004.000000T0000Z-100903T2300Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
347 PM CDT FRI SEP 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED THROUGH 6 PM TODAY. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
857 
WWUS73 KARX 032255
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
555 PM CDT FRI SEP 3 2010

...DECREASING WINDS THIS EVENING...

.WINDS WILL BE ON THE DECREASE THIS EVENING AS A LOW PRESSURE
SYSTEM MOVES OFF TO THE NORTHEAST. THEREFORE...THE ADVISORY WILL
BE ALLOWED TO EXPIRE.

IAZ008-009-018-019-MNZ086-087-094-095-040000-
/O.EXP.KARX.WI.Y.0004.000000T0000Z-100903T2300Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
553 PM CDT FRI SEP 3 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. 

* WINDS WILL CONTINUE TO DECREASE THIS EVENING...THEREFORE THE
  ADVISORY WILL BE ALLOWED TO EXPIRE. 
 
$$

RIECK

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Sep 3, 3:42 AM CDT, 10 minutes earlier.

Area forecast discussion, Sep 3, 3:42 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
342 AM CDT FRI SEP 3 2010

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN FORECAST CONCERN IS WINDS TODAY

CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED STRONG RIDGING OVER THE WESTERN U.S INTO SOUTHWEST CANADA...
TROUGHING FROM NORTHEAST MANITOBA INTO THE MID-MISSISSIPPI VALLEY
RIVER REGION...AND RIDGING MOSTLY ALONG THE EAST COAST EXCLUDING
HURRICANE EARL NEAR THE OUTER BANKS OF NORTH CAROLINA. MAIN LINE OF
SHOWERS AND THUNDERSTORMS AIDED BY HEIGHT FALLS FROM THE UPPER
TROUGH...AS WELL AS THE PRIMARY SURFACE COLD FRONT...EXTENDS FROM
EASTERN LOWER MICHIGAN TO SHREVEPORT LOUISIANA. DRY SLOT BEHIND THE
COLD FRONT OVER THE FORECAST AREA LAST EVENING HAS SHIFTED EAST...
ALLOWING UPPER LEVEL MOISTURE UNDER THE UPPER TROUGH TO MOVE IN.
DEEPER MOISTURE...NOTED BY CLOUDS AND SOME SCATTERED SHOWERS...
EXISTS OVER THE NORTHERN HALVES OF MINNESOTA AND WISCONSIN. 00Z INL
SOUNDING WAS MIXED UP TO 850MB...BUT THEN SATURATED TO 600MB...
REFLECTIVE OF THE DEEPER MOISTURE. 850MB TEMPS CERTAINLY COOLER
UNDER THE UPPER TROUGH COMPARED TO THE PAST FEW DAYS...RANGING FROM
8-10C PER 00Z RAOBS. THE COOLER AIR HAS BEEN ADVECTING IN ON 35-40
KNOT WINDS AT 925MB AND 850MB SEEN ON AREA PROFILERS AND VAD WIND
PROFILES. AT THE SURFACE...1000MB LOW PRESSURE WAS NOTED OVER LAKE
SUPERIOR WITH A SECONDARY COLD FRONT EXTENDING WESTWARD INTO
NORTHERN MINNESOTA. IN ADDITION...A 1025MB RIDGE OF HIGH PRESSURE
WAS LOCATED ALONG THE LEE OF THE ROCKIES.

TODAY...UPPER TROUGH BASICALLY LOCATED OVER THE FORECAST AREA IS
PROGGED TO SHIFT EAST INTO THE WESTERN GREAT LAKES REGION. THE COOL
AND MOIST AIR UNDER THE UPPER TROUGH WILL LIKELY ALLOW CUMULUS TO
DEVELOP ACROSS MUCH IF NOT ALL THE AREA WITH A LITTLE DAYTIME
HEATING. THE MOST EXTENSIVE COVERAGE OF THE CUMULUS...AS WELL AS
OTHER LOW TO MID LEVEL STRATUS...IS EXPECTED ALONG AND NORTH OF I-94
WHICH IS CLOSER TO THE MAIN CORE OF THE UPPER TROUGH. PLAN ON
SCATTERED SHOWERS TO DEVELOP AS WELL ALONG AND EAST OF THE
MISSISSIPPI RIVER...IN PARTICULAR DURING THE AFTERNOON WHEN LOW
LEVEL LAPSE RATES FROM DAYTIME HEATING ARE GREATEST. IN ADDITION TO
THE DAYTIME HEATING ALLOWING FOR CLOUDS AND PRECIPITATION
DEVELOPMENT...THE HEATING WILL HELP RESULT IN BLUSTERY CONDITIONS.
MODELS ARE IN AGREEMENT THAT THE NEAR 40 KNOT 925MB AND 850MB
NORTHWEST WINDS WILL HOLD NEARLY STEADY TODAY...SO SOME OF IT LOOKS
TO MIX DOWN. A TIGHT PRESSURE GRADIENT IN PLACE SHOULD ALSO HELP
RESULT IN BLUSTERY CONDITIONS. GIVEN THAT BETTER MIXING IS EXPECTED
OVER THE FAR WESTERN PORTIONS OF THE FORECAST AREA...WHICH SHOULD
BRING MOST OF THE 40 KT WIND DOWN...ISSUED A WIND ADVISORY FROM
OLMSTED TO CHICKASAW COUNTIES WEST. ELSEWHERE...THINKING IS PLENTY
OF CLOUDS AROUND AS WELL AS TERRAIN/TREES SHOULD KEEP WINDS OUT OF
THE ADVISORY RANGE. HOWEVER...WITH STEEP LOW LEVEL LAPSE RATES...THE
SHOWERS COULD PRODUCE HIGHER WIND GUSTS AND AS SUCH WILL BE
MENTIONED IN THE HWO. 850MB TEMPS ARE PROGGED TO COOL FURTHER
TODAY...DOWN TO 4 TO 6C BY 18Z FROM A SOURCE REGION IN SOUTH CENTRAL
CANADA. WITH THE CLOUDS AND THESE COOLER TEMPS...TEMPERATURES WILL
STRUGGLE TO RISE MUCH...PERHAPS 5 DEGREES.

TONIGHT INTO SATURDAY...THE UPPER TROUGH OVER THE WESTERN GREAT
LAKES REGION IS FORECAST TO LIFT INTO SOUTHEAST CANADA AND THE
EASTERN GREAT LAKES BY 00Z SUNDAY...BEING PUSHED BY TROUGHING MOVING
INTO SOUTHWEST CANADA AND THE PACIFIC NORTHWEST. WITH THE UPPER
TROUGH OVER THE FORECAST AREA MOVING OUT...DRIER AIR AND HIGH
PRESSURE OVER THE PLAINS WILL BUILD IN. EXPECT ANY PRECIPITATION
FROM THIS AFTERNOON TO MOSTLY END BY 00Z...WITH CLOUDS DECREASING
WEST TO EAST THROUGH THE EVENING. CONSIDERED INCLUDING A 20 PERCENT
CHANCE OF RAIN OVER TAYLOR AND CLARK SAY 00-03Z...BUT NOT CONFIDENT
THAT MUCH RAIN WILL BE LEFT AT THAT TIME. ALSO THOUGHT ABOUT CLOUDS
MIGHT TRY TO HOLD ON IN THE TAYLOR COUNTY AREA...DUE TO LAKE EFFECT
PROCESSES OFF LAKE SUPERIOR...BUT THEY SHOULD STAY OFF TO THE
NORTHEAST OF TAYLOR COUNTY. NO CONCERN FOR VALLEY FOG TONIGHT WITH
THE PRESSURE GRADIENT EXPECTED TO STAY FAIRLY TIGHT. IN FACT...THE
WIND RESULTING FROM THE PRESSURE GRADIENT SHOULD KEEP LOWS FROM
DROPPING TOO LOW. NONETHELESS...READINGS IN THE 40S SEEM REASONABLE.
AS THE SURFACE RIDGE MOVES OVERHEAD ON SATURDAY...PLAN ON A MUCH
LIGHTER WIND DAY. A FEW CUMULUS AND CIRRUS CLOUDS ARE POSSIBLE...
OTHERWISE PLENTY OF SUNSHINE IS EXPECTED. A COOL DAY IS STILL
ANTICIPATED...THOUGH...WITH 850MB TEMPS IN THE 3-5C RANGE AT 18Z.
PLAN ON HIGHS TO END UP SIMILAR OR SLIGHTLY WARMER TO THOSE TODAY.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...MODELS ARE IN DECENT AGREEMENT
REGARDING HANDLING OF THE NEW UPPER TROUGH IN THE PACIFIC
NORTHWEST...HAVING IT DEEPEN AND DIG DOWN INTO THE INTERMOUNTAIN
WEST REGION BY 12Z MONDAY. AS THE TROUGH DIGS...CYCLOGENESIS OCCURS
OVER WESTERN NEBRASKA AND UPPER RIDGING BUILDS DOWNSTREAM OVER THE
FORECAST AREA. AS EXPECTED WITH THE UPPER RIDGING BUILDING IN...WARM
AIR ADVECTION AND ISENTROPIC LIFT ALSO OCCUR OVER THE FORECAST AREA.
THE QUESTION IS HOW MUCH AVAILABLE MOISTURE WILL THERE BE TO
GENERATE PRECIPITATION...GIVEN THAT THE CURRENT COLD FRONT THIS
MORNING HAS CLEARED OUT A LOT OF THE MOISTURE IN THE PLAINS. FEEL
GOOD THAT SATURDAY NIGHT WILL STAY DRY...WITH CIRRUS AND ALTOSTRATUS
GRADUALLY ON THE INCREASE WEST TO EAST. TIMING OF THESE CLOUDS ARE
CRITICAL FOR LOW TEMPERATURES AND VALLEY FOG. FOR NOW GIVEN THE
CLOUD TIMING UNCERTAINTY...HAVE NOT INCLUDED VALLEY FOG AT THIS
POINT...BUT CERTAINLY SOMETHING TO WATCH. ALSO HAVE STUCK WITH
GUIDANCE VALUES FOR LOWS TOO UNTIL THE CLOUDS BECOME MORE CERTAIN.
FOR SUNDAY...ALTHOUGH THE 03.00Z NAM DEPICTS SOME SHOWERS FORMING
ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA DURING THE
AFTERNOON...THE 03.00Z GFS AND 02.21Z SREF ARE DRY. HAVE LEFT THE
DRY FORECAST GOING UNTIL MORE MODELS SHOW PRECIPITATION. SUNDAY
SHOULD END UP QUITE A BIT WARMER COMPARED TO SATURDAY...WITH 850MB
TEMPS CLIMBING TO 10-14C...COOLEST AROUND MEDFORD. FOR SUNDAY
NIGHT...ISENTROPIC LIFT IS PROGGED TO INCREASE...ESPECIALLY IN THE
03.00Z ECMWF. WITH THE 03.03Z SREF...03.00Z ECMWF/NAM/GFS ALL
INDICATING SOME LIGHT PRECIPITATION ASSOCIATED WITH THE LIFT...ADDED
20 PERCENT CHANCES TO THE FORECAST. ANY PRECIPITATION LOOKS TO COME
OUT OF AN ALTOCUMULUS CASTELLANOUS DECK...SINCE THE LOW LEVELS ARE
DRY. WITH A SOUTHERLY WIND AND MORE CLOUDS...A WARMER NIGHT IS
PLANNED. KEPT LOWS NOT TOO FAR OF MEX GUIDANCE.

.LONG TERM...MONDAY THROUGH FRIDAY

FOR MONDAY AND TUESDAY...MAIN FEATURE TO WATCH IS THE EJECTING UPPER
TROUGH IN THE INTERMOUNTAIN WEST AND THE ASSOCIATED SURFACE LOW.
03.00Z GFS/ECMWF HAVE TRENDED A LITTLE FARTHER SOUTH AS IT LIFTS
INTO MINNESOTA TUESDAY MORNING. AS SUCH...ANOTHER SHOT OF COOL AIR
IS INDICATED TO COME INTO THE FORECAST AREA...BUT NOT NEARLY AS COOL
AS THE ONE COMING INTO TODAY. TO ADJUST FOR THE SOUTH TREND...
LOWERED HIGHS A BIT ON TUESDAY. THE REST OF THE HIGHS...LOWS AS WELL
AS PRECIPITATION CHANCES DURING THIS PERIOD LOOK REASONABLE.
OVERALL...THE SYSTEM DOES NOT APPEAR TO BE A BIG PRECIPITATION
PRODUCER DUE TO THE LACK OF A GOOD MOISTURE FEED.

A BREAK IN PRECIPITATION IS SUGGESTED FOR TUESDAY NIGHT INTO
WEDNESDAY...ESPECIALLY ALONG AND NORTH OF I-90 AS AN AREA OF HIGH
PRESSURE BUILDS IN AT THE SURFACE. MEANWHILE...NEW TROUGHING IS
EXPECTED TO DEVELOP ALONG THE WEST COAST OF THE U.S. THIS TROUGH
LOOKS TO SLOWLY PUSH EAST INTO THE INTERMOUNTAIN WEST...RESULTING IN
NEW CYCLOGENESIS OVER THE CENTRAL AND NORTHERN PLAINS. WARM
ADVECTION DOWNSTREAM COULD PRODUCE SOME SHOWERS AND THUNDERSTORMS
FROM WEDNESDAY NIGHT RIGHT INTO FRIDAY. THIS SYSTEM MAY HAVE MORE
MOISTURE TO WORK WITH...SO SOMETHING TO WATCH.

&&

.AVIATION...TODAY THROUGH TONIGHT

WILL BE WATCHING A DEEP LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN
ONTARIO AND THE GREAT LAKES REGION TODAY. THIS SYSTEM WILL PRODUCE A
STRONG PRESSURE GRADIENT ACROSS THE AREA TODAY FOR GUSTY NORTHWEST
WINDS...ALONG WITH SOME MVFR CLOUD COVER AND ISOLATED TO SCATTERED
-SHRA ACTIVITY. SUSTAINED NORTHWEST WINDS ACROSS THE AREA ARE
EXPECTED IN THE 15-25KT RANGE WITH GUSTS AROUND 35KT. THESE WINDS
WILL DIMINISH THIS EVENING AS THE LOW MOVES FURTHER EAST THROUGH THE
GREAT LAKES AND A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA FROM
THE PLAINS. A STEEP LOW LEVEL LAPSE RATE AND CYCLONIC FLOW
ASSOCIATED WITH THE LOW IS ALSO EXPECTED TO PRODUCE EXTENSIVE
CUMULUS/STRATOCUMULUS FIELD TODAY ALONG WITH SCATTERED -SHRA. MOST
OF THIS ACTIVITY EXPECTED TO HOLD EAST OF THE MISSISSIPPI RIVER
TODAY. CEILINGS ASSOCIATED WITH THE CLOUD COVER EXPECTED TO BE IN
MVFR RANGE IN THE 14Z-20Z TIME FRAME. LOOK FOR CLOUDS TO SCATTER OUT
THIS EVENING WITH THE LOW PUSHING FURTHER EAST OF THE REGION. RIGHT
NOW...BOTH KRST/KLSE TAF SITES ARE DRY...BUT PLAN TO ADD AT LEAST A
VCSH AT KLSE FOR LATE THIS MORNING THROUGH THIS AFTERNOON. WILL
PROVIDE THIS DETAIL WITH 03.12Z TAF ISSUANCE.
&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR MNZ086-MNZ087-MNZ094-MNZ095.

IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR IAZ008-IAZ009-IAZ018-IAZ019.

&&

SHORT/LONG TERM...AJ
AVIATION..........DAS
Hazardous weather outlook, Sep 2, 9:40 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT THU SEP 2 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
940 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL AND NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ARE EXPECTED ON FRIDAY...WITH SOME GUSTS
REACHING 40 MPH.

THERE IS A CHANCE FOR THUNDERSTORMS FROM LABOR DAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WIND REPORTS ON
FRIDAY WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WETENKAMP/RIECK

Nearby

Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.